Alert archive / Montana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 24, NWS Missoula, MT

August 6, 2009Deer Lodge County, Silver Bow County, Montana

NWS Missoula, MT issued this severe thunderstorm warning at Aug 6, 2009, 2:41 PM MDT for Deer Lodge County, Silver Bow County, Montana. It was in force for 49 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2009, 2:41 PM MDT (20:41 UTC)
Expired
Aug 6, 2009, 3:30 PM MDT
In force
49 min
Issued by
NWS Missoula, MT
Area
Storm-based polygon

Counties Deer Lodge County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 157 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 2:50 PM MDTHAIL 17 S Butte, MTHAIL INCREASING WITH SIZE.
Aug 6, 2:54 PM MDTTSTM WND GST 693 Ne Butte, MTELK PARK DEPARTMENT OF TRANSPORTATION WEATHER STATION READING ON I-15.
Aug 6, 3:00 PM MDTHAIL 1.57 S Butte, MTHAIL DAMAGED WINDOWS OF HOME AND THREE VEHICLES.TREE BRANCHES STIPPED FROM LARGE HAIL.
Aug 6, 3:00 PM MDTHAIL 2.54 Sw Butte, MTPUBLIC REPORT TO SHERIFF.
Aug 6, 3:05 PM MDTHAIL 1Butte, MT
Aug 6, 3:10 PM MDTHAIL 25 Se Butte, MTEXTENSIVE HAIL DAMAGE TO HOMES, ROOFS, AND VEHICLES ON GREEN ACRES AND CONTINENTAL DR. NEAR BUTTE. HAIL 1 3/4 TO 2 INCHES IN DIAMETER REPORTED. ESTIMATED WIND GUSTS OF 60 TO 70 MPH BROKE TREE BRANCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 12:34 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2009-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2009-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KMSO 062041
SVRMSO
MTC023-093-062130-
/O.NEW.KMSO.SV.W.0024.090806T2041Z-090806T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
241 PM MDT THU AUG 6 2009

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DEER LODGE COUNTY IN WEST CENTRAL MONTANA...
  SILVER BOW COUNTY IN WEST CENTRAL MONTANA...

* UNTIL 330 PM MDT.

* AT 238 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF SILVER
  BOW...OR ABOUT 9 MILES SOUTHWEST OF BUTTE...AND WAS MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...BUTTE...JANNEY...NEWCOMB...NISSLER...
  RAMSAY...SILVER BOW AND WALKERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL
IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.

&&

LAT...LON 4586 11240 4575 11277 4588 11296 4626 11256
      4625 11255 4623 11257 4619 11256 4618 11250
      4613 11249 4608 11245 4593 11242 4588 11239
TIME...MOT...LOC 2040Z 230DEG 25KT 4591 11265

$$

ALLEGRETTO
3 follow-up statements
000 
WWUS55 KMSO 062052
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
252 PM MDT THU AUG 6 2009

MTC023-093-062130-
/O.CON.KMSO.SV.W.0024.000000T0000Z-090806T2130Z/
SILVER BOW MT-DEER LODGE MT-
252 PM MDT THU AUG 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN DEER LODGE AND SILVER BOW COUNTIES...

* AT 250 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
  NEWCOMB...OR ABOUT NEAR BUTTE...AND WAS MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1.0 INCH IN DIAMETER HAS BEEN REPORTED
IN 7 MILES SOUTH OF BUTTE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.

&&

LAT...LON 4586 11240 4575 11277 4588 11296 4626 11256
      4625 11255 4623 11257 4619 11256 4618 11250
      4613 11249 4608 11245 4593 11242 4588 11239
TIME...MOT...LOC 2051Z 230DEG 25KT 4596 11256

$$

ALLEGRETTO
000 
WWUS55 KMSO 062104
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
304 PM MDT THU AUG 6 2009

MTC023-093-062130-
/O.CON.KMSO.SV.W.0024.000000T0000Z-090806T2130Z/
SILVER BOW MT-DEER LODGE MT-
304 PM MDT THU AUG 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN DEER LODGE AND SILVER BOW COUNTIES...

* AT 301 PM MDT...DOPPLER RADAR CONTINUES TO INDICATE A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR 
  BUTTE...AND WAS MOVING NORTHEAST AT 30 MPH.

* A TRAINED WEATHER SPOTTER LOCATED 7 MILES SOUTH OF BUTTE REPORTED 
  STRUCTURAL DAMAGE DUE TO EXCESSIVE WINDS WAS REPORTED WITH THIS STORM. 
  HAIL OVER 1.0 INCH IN DIAMETER WAS ALSO REPORTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.

&&

LAT...LON 4586 11240 4578 11268 4595 11288 4626 11256
      4625 11255 4623 11257 4619 11256 4618 11250
      4613 11249 4608 11245 4593 11242 4588 11239
TIME...MOT...LOC 2101Z 230DEG 25KT 4600 11248

$$

ALLEGRETTO
000 
WWUS55 KMSO 062120
SVSMSO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
320 PM MDT THU AUG 6 2009

MTC023-093-062130-
/O.EXP.KMSO.SV.W.0024.000000T0000Z-090806T2130Z/
SILVER BOW MT-DEER LODGE MT-
320 PM MDT THU AUG 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DEER LODGE AND
SILVER BOW COUNTIES EXPIRES AT 330 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR EAST CENTRAL IDAHO AND WEST CENTRAL MONTANA.

LAT...LON 4586 11240 4578 11268 4595 11288 4626 11256
      4625 11255 4623 11257 4619 11256 4618 11250
      4613 11249 4608 11245 4593 11242 4588 11239
TIME...MOT...LOC 2120Z 230DEG 25KT 4608 11233

$$

ALLEGRETTO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:57 AM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 6, 10:57 AM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
1057 AM MDT THU AUG 6 2009

...SEVERE WEATHER AND HEAVY RAIN POSSIBLE WITH STORMS THIS
AFTERNOON...FOLLOWED BY MORE HEAVY RAIN TONIGHT INTO FRIDAY.

.DISCUSSION...FORECASTS HAVE BEEN UPDATED TO REFLECT RELATIVELY
HIGH POTENTIAL FOR STRONG THUNDERSTORMS IN LEMHI COUNTY AND FROM
THE SAPPHIRE MOUNTAINS EASTWARD TO BUTTE THIS AFTERNOON AND EARLY
EVENING. THIS AREA WILL RECEIVE THE MOST DAYTIME HEATING AND HAS A
VERY FAVORABLE WIND ENVIRONMENT FOR POSSIBLE SUPERCELL THUNDERSTORMS
WITH LARGE HAIL...STRONG WINDS...AND VERY HEAVY RAIN. DUE TO THE
VULNERABILITY OF FLASH FLOODS AND DEBRIS FLOWS IN PORTIONS OF
LEMHI COUNTY BECAUSE OF STEEP ROCKY TERRAIN...A FLASH FLOOD WATCH
HAS BEEN ISSUED THROUGH EARLY EVENING. FURTHER TO THE NORTH ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA...LOTS OF CLOUDS AND
SHOWERS ARE KEEPING THE SURFACE RELATIVELY COOL. THIS COOLER AIR
WILL REDUCE THE OVERALL INSTABILITY SOMEWHAT AND SHOULD KEEP MOST
OF THE THUNDERSTORM ACTIVITY BELOW THE SEVERE LEVEL. HOWEVER...AND
A BIG HOWEVER...THE TRAINING OF SHOWERS AND STORMS ACROSS THE
CLEARWATERS AND BITTERROOTS MAY SUPPORT AREAS OF QUITE HEAVY RAIN
LATER TODAY. PLEASE STAY TUNED TO THE LATEST FORECAST INFORMATION
SINCE THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION WITH
SEVERE WEATHER AND HEAVY RAIN. AFTER ALL THESE SHORT TERM CONCERNS
COMES THE BIG AND VERY MOIST LOW PRESSURE SYSTEM WILL POTENTIALLY
VERY HEAVY RAIN SOME AREAS. MORE DETAILS COMING IN THE AFTERNOON
DISCUSSION ABOUT AREAS THAT SHOULD SEE THE HEAVIEST RAIN.

&&

.AVIATION...A VERY MOIST AND UNSTABLE SOUTHERLY FLOW WILL LEAD TO
MORE AND MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS WESTERN MONTANA. AS THE LOWER ATMOSPHERE FURTHER MOISTENS
AND SATURATES...NUMEROUS MOUNTAIN OBSCURATIONS WILL DEVELOP.
ALSO...THERE IS A SIGNIFICANT POTENTIAL OF SOME STRONG TO SEVERE
STORMS ACROSS PORTIONS OF LEMHI COUNTY INTO SOUTHWEST MONTANA INTO
THIS EARLY EVENING AFFECTING KSMN AND KBTM.

&&

.PREV DISCUSSION... /ISSUED 319 AM MDT THU AUG 6 2009/

..STRONG STORMS POSSIBLE TODAY FOLLOWED BY A POTENTIAL HEAVY RAIN
EVENT FRIDAY AND SATURDAY...

DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE CONTINUED OVER NIGHT
ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO. THIS HAS HELPED TO
MOISTEN THE ATMOSPHERE. WITH MORE MOISTURE MOVING INTO THE REGION
IN THE SOUTHWEST FLOW TODAY...ALONG WITH THE ATMOSPHERE GETTING
VERY UNSTABLE THIS AFTERNOON INTO EVENING...THERE IS A THREAT OF
STRONG STORMS ACROSS THE AREA. SOME STORMS COULD BECOME SEVERE
OVER WESTERN MONTANA.

AN UNUSUALLY STRONG LOW PRESSURE SYSTEM FOR THIS TIME OF YEAR
WILL MOVE THROUGH WESTERN MONTANA AND NORTH CENTRAL IDAHO TONIGHT
AND WILL REMAIN IN THE AREA THROUGH SATURDAY. ABUNDANT MOISTURE
WILL BE PULLED INTO THE REGION AND INTERACT WITH THE UPPER LEVEL
LOW TO PRODUCE WIDESPREAD WETTING RAINS ACROSS ALL OF WESTERN
MONTANA AND NORTH CENTRAL IDAHO. BY THE END OF THE EVENT SATURDAY
AFTERNOON...MOST VALLEY LOCATIONS CAN EXPECT UP TO AN INCH OF
PRECIPITATION WITH THE HIGHER TERRAIN IN GLACIER NATIONAL PARK AND
THE CLEARWATER MOUNTAINS IN IDAHO RECEIVING TWO TO FOUR INCHES OF
RAIN. PRECIPITATION AMOUNTS GREATER THAN FOUR INCHES IS NOT OUT OF
THE QUESTION LOCALLY OVER THE HIGHER TERRAIN...BUT DUE TO FORECAST
MODEL DIFFERENCES IN PLACEMENT...THESE AREAS ARE DIFFICULT TO
IDENTIFY AT THIS TIME. IN ADDITION TO THE HEAVY RAIN
FALL...TEMPERATURES WILL DROP SIGNIFICANTLY COMPARED TO EARLIER
THIS WEEK...RANGING ANYWHERE FROM 20 TO 30 DEGREES BELOW NORMAL
FOR THIS TIME OF YEAR.

SUNDAY THROUGH MONDAY...THE LOW PRESSURE SYSTEM IS EXPECTED TO
GRADUALLY PUSH EAST OUT OF THE REGION LATE SATURDAY AND SUNDAY. A
SHORTWAVE RIDGE OF HIGH PRESSURE WILL BUILD IN ITS WAKE...GRADUALLY
BRINGING A DRYING AND WARMING TREND FOR EARLY NEXT WEEK.

TUESDAY THROUGH FRIDAY...UNCERTAINTY CONTINUES FOR NEXT WEEK. THE
OPERATIONAL GFS SENDS AN OPEN WAVE ACROSS SOUTHERN CANADA DRAGGING
A COLD FRONT THROUGH THE NORTHERN ROCKIES MONDAY NIGHT. THE ECMWF
CLOSES OFF THE LOW AND DIGS IT OFF THE PACIFIC COAST AND HELPS
BUILD A WEAK RIDGE INTO THE REGION KEEPING THE FORECAST WARM AND
DRY. SINCE THIS IS THE FIRST HINT OF A COOL DOWN FROM THE GFS AND
THE GFS AND CANADIAN ENSEMBLES SUGGEST THE SLOWER PROGRESSION OF
THE LOW SIMILAR TO THE ECMWF...DECIDED TO NOT GIVE THE GFS MUCH
WEIGHT IN THE FORECAST. SMALL CHANCES OF SHOWERS OR THUNDERSTORMS
WILL BE POSSIBLE THROUGH THE WEEK AS A LITTLE MOISTURE WORKS ITS
WAY INTO THE RIDGE THAT BUILDS OVER THE GREAT BASIN.

AVIATION...A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN OVER
WESTERN MONTANA AND NORTH CENTRAL IDAHO TODAY AND TONIGHT. THERE
IS A THREAT OF SHOWERS AND THUNDERSTORMS THROUGHOUT THIS PERIOD.
SOME THUNDERSTORMS COULD BECOME SEVERE.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...BAUCK
LONG TERM....KOLATA
AVIATION...BAUCK
Hazardous weather outlook, Aug 6, 10:20 AM MDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
1020 AM MDT THU AUG 6 2009

IDZ005>008-MTZ001>005-043-070400-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
1020 AM MDT THU AUG 6 2009 /920 AM PDT THU AUG 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED TODAY AND THIS
EVENING. THE MAIN THREAT FROM THE STORMS WILL BE BRIEF HEAVY RAIN
AND FREQUENT LIGHTNING. PONDING OF WATER ON ROADWAYS AND LOW LYING
AREAS ARE POSSIBLE IN AREAS OF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG UPPER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP FRIDAY
THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED.
BETWEEN FRIDAY MORNING AND SATURDAY AFTERNOON...MANY AREAS MAY SEE UP TO
ONE INCH OF RAIN IN THE VALLEYS...WITH SOME OF THE HIGHER TERRAIN
POSSIBLY SEEING TWO TO THREE INCHES. PONDING OF WATER ON ROADWAYS
AND LOW LYING AREAS ARE POSSIBLE IN AREAS OF HEAVY RAIN. ALONG
WITH THE HEAVY PRECIPITATION...TEMPERATURES SHOULD AVERAGE 15 TO
20 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ009-010-MTZ006-007-070400-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
1020 AM MDT THU AUG 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND THIS
EVENING...WITH THE MAIN THREAT FROM THE STORMS BEING STRONG GUSTY
WINDS...FREQUENT LIGHTNING...HAIL...AND HEAVY RAIN. SOME
THUNDERSTORMS COULD BE SEVERE THIS AFTERNOON AND EARLY EVENING.
IN ADDITION...FLOOD AND DEBRIS FLOWS IN AREAS OF STEEP TERRAIN
ARE A CONCERN FROM SHORT DURATION HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG UPPER LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP FRIDAY
THROUGH SATURDAY. AREAS OF MODERATE TO HEAVY RAIN ARE EXPECTED.
BETWEEN FRIDAY MORNING AND SATURDAY AFTERNOON...LOWER ELEVATION
VALLEYS MAY SEE UP TO ONE INCH OF RAIN WITH SOME OF THE HIGHER
TERRAIN POSSIBLY SEEING MORE THAN TWO INCHES. ALONG WITH THE
HEAVY PRECIPITATION...TEMPERATURES SHOULD BE 20 TO 30 DEGREES
COOLER FRIDAY AND SATURDAY COMPARED TO EARLY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 6, 1:39 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
139 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     TSTM WND GST     5 SE NORTH FORK         45.35N 113.92W
08/06/2009  M71.00 MPH       LEMHI              ID   MESONET

            WIND GUST MEASURED BY KRILEY CREEK RAWS SITE.

1251 PM     FLASH FLOOD      4 SE NORTH FORK         45.37N 113.93W
08/06/2009                   LEMHI              ID   PUBLIC

            HIGHWAY 93 FLOODED WITH DEBRIS FLOW FROM KRILEY CREEK.

1251 PM     HAIL             4 SE NORTH FORK         45.37N 113.93W
08/06/2009  E1.75 INCH       LEMHI              ID   PUBLIC

            LARGE HAIL REPORT FROM PUBLIC IN CARMEN.

1251 PM     HAIL             4 SE NORTH FORK         45.37N 113.93W
08/06/2009  E1.00 INCH       LEMHI              ID   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL REPORTED NEAR CARMEN ACCUMULATED 3 TO 4
            INCHES DEEP.

&&

FELSCH
Local storm report, Aug 6, 1:47 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
147 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             5 NW SALMON             45.23N 113.97W
08/06/2009  M1.50 INCH       LEMHI              ID   TRAINED SPOTTER

1251 PM     TSTM WND GST     5 SE NORTH FORK         45.35N 113.92W
08/06/2009  M71.00 MPH       LEMHI              ID   MESONET

            WIND GUST MEASURED BY KRILEY CREEK RAWS SITE.

1251 PM     FLASH FLOOD      4 SE NORTH FORK         45.37N 113.93W
08/06/2009                   LEMHI              ID   PUBLIC

            HIGHWAY 93 FLOODED WITH DEBRIS FLOW FROM KRILEY CREEK.

1251 PM     HAIL             4 SE NORTH FORK         45.37N 113.93W
08/06/2009  E1.75 INCH       LEMHI              ID   PUBLIC

            LARGE HAIL REPORT FROM PUBLIC IN CARMEN.

1251 PM     HAIL             4 SE NORTH FORK         45.37N 113.93W
08/06/2009  E1.00 INCH       LEMHI              ID   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL REPORTED NEAR CARMEN ACCUMULATED 3 TO 4
            INCHES DEEP.

&&

FELSCH
Local storm report, Aug 6, 1:54 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
154 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             5 NW SALMON             45.23N 113.97W
08/06/2009  M1.50 INCH       LEMHI              ID   TRAINED SPOTTER

1251 PM     TSTM WND GST     5 SE NORTH FORK         45.35N 113.92W
08/06/2009  M71.00 MPH       LEMHI              ID   MESONET

            WIND GUST MEASURED BY KRILEY CREEK RAWS SITE.

1251 PM     FLASH FLOOD      4 SE NORTH FORK         45.37N 113.93W
08/06/2009                   LEMHI              ID   PUBLIC

            HIGHWAY 93 FLOODED WITH DEBRIS FLOW FROM KRILEY CREEK.

1251 PM     HAIL             4 SE NORTH FORK         45.37N 113.93W
08/06/2009  E1.00 INCH       LEMHI              ID   FIRE DEPT/RESCUE

            QUARTER SIZE HAIL REPORTED NEAR CARMEN ACCUMULATED 3 TO 4
            INCHES DEEP.

1251 PM     HAIL             5 N SALMON              45.25N 113.89W
08/06/2009  E1.75 INCH       LEMHI              ID   PUBLIC

            LARGE HAIL REPORT FROM PUBLIC IN CARMEN.

&&

FELSCH
Local storm report, Aug 6, 2:09 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
209 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HAIL             10 WNW DIVIDE           45.81N 112.94W
08/06/2009  E1.00 INCH       SILVER BOW         MT   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AND GETTING LARGER.

&&

FELSCH
Local storm report, Aug 6, 2:25 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
225 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             10 WNW DIVIDE           45.81N 112.94W
08/06/2009  M1.75 INCH       SILVER BOW         MT   PARK/FOREST SRVC

&&

FELSCH
Local storm report, Aug 6, 2:38 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
238 PM MDT THU AUG 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      10 WNW DIVIDE           45.81N 112.94W
08/06/2009                   SILVER BOW         MT   PARK/FOREST SRVC

            HEAVY RAIN WASHED OUT FOREST SERVICE ROADS.

&&

FELSCH

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:56 PM MDTSpecial Weather StatementMSOFlathead64 min
Aug 5, 8:31 PM MDTSevere Thunderstorm WarningMSOFlathead, Lincoln44 min
Aug 6, 1:54 PM MDTSevere Thunderstorm WarningMSODeer Lodge, Silver Bow51 min
Aug 6, 2:42 PM MDTFlash Flood WarningMSOSilver Bow93 min
Aug 6, 3:40 PM MDTFlood WatchMSOFlathead21 hr
Aug 6, 4:19 PM MDTSevere Thunderstorm WarningMSOSilver Bow36 min

Nearby

Severe Thunderstorm Warnings in Montana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.